Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Have excessive sweating on palms, followed by dryness, peeling and sore. Cause and cure?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
Hello, i have another problems my partners hands sweat like mad!!! Like drip and its no joke, now the weathers xooled down theysrill sweat really ba but his hands are drying out and peeling too, help i have google it and it says it that XXXXXXX disorder these are his hands now dry peeling and sore
Posted Sat, 12 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 36 minutes later
Brief Answer:
Excessive sweating

Detailed Answer:
Hello,
Welcome to Healthcare Magic,
Your partner seems to be having Palmar hyperhidrosis. If his hands have increased sweating only when he is anxious or stressed then he needs to see a psychiatrist. He will help him with de stressing methods, exercises and medications to help him control his anxiety. But if his sweating is present throughout, no matter whether anxious or not, he should see a dermatologist.

It is better to get his sugar levels and thyroid status checked. Sometimes hyperthyroidism and diabetes are associated. There are treatments to help like topical application of aluminium chlorohydrate lotion, tap water iontophoresis and botox (Botulinum) injections. In my experience Iontophoresis is very effective and affordable. Botox is effective but very expensive as you need a lot of units to be injected and the results last for 4 to 6 months.
Peeling of the skin is usual in this condition. If you can upload a picture of the peeled hand it will help me. You have a feature to upload the images by yourself at the right side of the query page.You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.
Hope this helped.If you have any clarifications I will be happy to help.
Take care
Above answer was peer-reviewed by
 
Follow-up: Have excessive sweating on palms, followed by dryness, peeling and sore. Cause and cure? 10 minutes later
These are his hands, and he sweats theough out
 
 
Answered by Dr. Johny Chacko 16 hours later
Brief Answer:
Thanks for the photo

Detailed Answer:
Hello,
Welcome back.
The peeling that he is having is commonly seen with excessive sweating. It does not look like fungal infection. If he is having sweating through out, the specialist to see is dermatologist. I have mentioned the treatment options available in the previous answer. Unfortunately we can only control this condition but we cannot cure it.
If you have any clarifications I will be happy to help.
Take care
Above answer was peer-reviewed by
 
Follow-up: Have excessive sweating on palms, followed by dryness, peeling and sore. Cause and cure? 9 hours later
His gp nentioned steriod creams to close up sweat glands woyld this help?
 
 
Answered by Dr. Johny Chacko 12 hours later
Brief Answer:
Steroid won't help

Detailed Answer:
Welcome back,
Steroid cream would not help in closing up sweat glands. It will make the skin thinner on prolonged use, will make your skin more prone for infections as well. So please do not use steroid.
Hope this helped,
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor